Alert archive / Illinois / Winter Storm Watches in 2021
Winter Storm Watch 1, NWS Lincoln, IL
NWS Lincoln, IL issued this winter storm watch at Jan 24, 2021, 3:58 AM CST for 9 counties in Illinois. It took effect at Jan 25, 2021, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 24, 2021, 3:58 AM CST (09:58 UTC)
- In effect from
- Jan 25, 2021, 6:00 AM CST
- Expired
- Jan 24, 2021, 3:06 PM CST
- In force
- Issued by
- NWS Lincoln, IL
Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Mason County, IL, Peoria County, IL, Schuyler County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1824 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
011 WWUS43 KILX 240958 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 358 AM CST Sun Jan 24 2021 ...Potential Increasing for a Winter Storm Monday into Tuesday Morning... ILZ027>031-036-037-040-041-242200- /O.NEW.KILX.WS.A.0001.210125T1200Z-210126T1800Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler- Mason- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Rushville, and Havana 358 AM CST Sun Jan 24 2021 ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... * WHAT...Heavy mixed precipitation possible. Total snow accumulations of 2 to 4 inches, with 4 to 6 inches in Knox and Stark counties. In addition, ice accumulations of one to two tenths of an inch possible especially from Peoria south. Northeast winds could gust as high as 30 to 40 mph. * WHERE...Portions of central and west central Illinois. * WHEN...From Monday morning through Tuesday morning. * IMPACTS...Plan on deteriorating road conditions during Monday with difficult travel possible into Tuesday morning. The hazardous conditions could impact the Monday morning, Monday evening and Tuesday morning commute. * ADDITIONAL DETAILS...Freezing rain and sleet will mix in with the snow at times, mainly Monday and Monday evening. Some power outages are possible due to the combined effects of the expected wetter nature of the snow and strong and gusty northeast winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is a potential for significant snow, sleet, or ice accumulations that may impact travel. Monitor the latest forecasts for updates on this situation. && $$ 07
1 follow-up statement
253 WWUS43 KILX 242106 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 306 PM CST Sun Jan 24 2021 ...Winter Storm Expected Across Central Illinois Monday through Tuesday Morning... ILZ027-028-030-251000- /O.UPG.KILX.WS.A.0001.210125T1200Z-210126T1800Z/ /O.NEW.KILX.WS.W.0001.210125T1800Z-210126T1800Z/ Knox-Stark-Marshall- Including the cities of Galesburg, Toulon, and Lacon 306 PM CST Sun Jan 24 2021 ...WINTER STORM WARNING IN EFFECT FROM NOON MONDAY TO NOON CST TUESDAY... * WHAT...Heavy mixed precipitation expected. Total snow accumulations of 4 to 7 inches and ice accumulations of around one tenth of an inch. * WHERE...Knox, Stark and Marshall Counties. * WHEN...From noon Monday to noon CST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Winds will gust 25 to 35 mph at times during the afternoon and evening. This will lead to blowing and drifting of snow, especially in open and rural locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for Illinois can be obtained on the Internet at www.gettingaroundillinois.com && $$ ILZ029-031-036-037-040-041-251000- /O.UPG.KILX.WS.A.0001.210125T1200Z-210126T1800Z/ /O.NEW.KILX.WW.Y.0004.210125T0900Z-210126T1800Z/ Peoria-Woodford-Fulton-Tazewell-Schuyler-Mason- Including the cities of Peoria, Eureka, Canton, Pekin, Rushville, and Havana 306 PM CST Sun Jan 24 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM MONDAY TO NOON CST TUESDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 2 to 4 inches and ice accumulations of up to two tenths of an inch. * WHERE...Portions of central and west central Illinois. * WHEN...From 3 AM Monday to noon CST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Winds will gust 25 to 35 mph at times during the afternoon and evening. This will lead to blowing and drifting of snow, especially in open and rural locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Illinois can be obtained on the Internet at www.gettingaroundillinois.com && $$ ILZ049>057-061-251000- /O.NEW.KILX.WW.Y.0004.210125T0900Z-210125T1800Z/ Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles- Edgar-Shelby- Including the cities of Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, and Shelbyville 306 PM CST Sun Jan 24 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO NOON CST MONDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of up to one inch and ice accumulations of up to one tenth of an inch. * WHERE...Portions of central, east central and west central Illinois. * WHEN...From 3 AM to noon CST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Illinois can be obtained on the Internet at www.gettingaroundillinois.com && $$ ILZ038-042>048-251000- /O.NEW.KILX.WW.Y.0004.210125T0900Z-210126T1800Z/ McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard- Including the cities of Bloomington, Normal, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, and Petersburg 306 PM CST Sun Jan 24 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM MONDAY TO NOON CST TUESDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of up to around one inch and ice accumulations of up to two tenths of an inch. * WHERE...Portions of central, east central and west central Illinois. * WHEN...From 3 AM Monday to noon CST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Illinois can be obtained on the Internet at www.gettingaroundillinois.com && $$ Deubelbeiss
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this winter storm watch went out at Jan 23, 11:52 PM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Jan 23, 11:52 PM CST, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1152 PM CST Sat Jan 23 2021 .SYNOPSIS... Issued at 346 PM CST Sat Jan 23 2021 Light snow and freezing rain will spread across central and southeast Illinois overnight, before diminishing and pushing east Sunday. A more significant winter storm is expected to impact the region Sunday night through Monday night. Heavy snow with this system is most likely from southern Iowa into northern Illinois, while additional freezing rain is expected further south across central Illinois toward I-70. Areas south of I-70 are most likely to see rain from this latter storm system. && .UPDATE... Issued at 928 PM CST Sat Jan 23 2021 Radar showing returns approaching our western counties, with cloud bases around 6-7K FT. Some MPING reports of snow/sleet farther south toward St Louis, where cloud bases are 3500-4000 FT. The relatively narrow corridor of returns could produce some very light precipitation across our counties for a couple hours from west to east between 10 pm and 5 am or so. Soundings show a warm nose of air just above the surface could change precip over to freezing rain if it lasts long enough after midnight. Some loss of ice crystals early Sunday morning could shift precip over to freezing drizzle, so will keep wintry mix in the forecast over the next 12-14 hours. QPF amounts will be very light, but we can't rule out some travel impacts due to slippery travel. No headlines should be needed for a winter weather advisory, but may need a Special Weather Statement if precip intensity increases at all the rest of the night. Temps are trending warmer under a broad southeast flow. Have increased lows a couple of degrees to cover that scenario. The remainder of the forecast appears on track. && .SHORT TERM...(This evening through Sunday) ISSUED AT 346 PM CST Sat Jan 23 2021 As ridging moves to the east, a weak trough will move toward the area with moisture advecting northward into central IL. Models depict two areas of precip...one across the north closer to the trough, and one in the south where an over-running pattern sets up. Even with southerly winds, temps will still fall below freezing overnight. Initially any precip that begins to fall late tonight will be in the form of snow. However, as warmer air lifts north in the over-running set up, the precip will change to freezing rain. With this being a weak trough, once the trough moves east of the area Sunday morning, precip will begin to end across the area. All precip will also be light overnight with an increase Sunday morning. Snow accumulations will be only a dusting. Ice accumulations across most of the area will be minimal to none. However, southeast IL could see minor accumulations less than one tenth of an inch. By late morning to afternoon once temps rise to above freezing, any precip will be liquid and any ice accumulations will melt...so very minimal impacts are expected in southeast IL tomorrow morning. .LONG TERM...(Sunday night through Saturday) ISSUED AT 346 PM CST Sat Jan 23 2021 There will be a lull in the precip Sunday evening, as the main low pressure area, with all of its energy, moisture and dynamics will moves out of the southern plains northeast into the central Mississippi valley. Precip will spread northward across central IL Monday through Monday night in response to the system moving northeast. A mix of wintery precip is expected over most of the CWA, with southeast IL staying as rain Sunday night through Monday evening. The initial precip will be in another over-running situation, with a nose of warm air moving north into the area. A mix of freezing rain and snow is possible in the north part of the CWA, but freezing rain looks like the dominate p-type last Sunday night into Monday morning, especially in areas north of I-70. The northern areas will see freezing precip longer, so areas around Bloomington and Peoria could see accumulations of 1-2 tenths of an inch. This will likely affect the Monday morning commute. Further north...around Galesburg, most of the precip will be all snow. Most of the accumulating snow will be Monday afternoon and evening. 4-6 inches of snow are possible in the counties of Knox, Stark, and Marshall from Monday morning through Tuesday morning...with most of the snow occurring Mon afternoon & evening. These amounts warrant a watch being issued, but models trended north with the axis of heavier snowfall with the newest model runs and there is some concern this could happen again. So confidence in amounts and location is still not high enough to warrant the issuance of a watch. If models become more consistent, a watch may be issued. Also expect a watch or advisory for the ice accumulation too. The rest of the extended should be dry, except for another weather system moving across the south that spreads some precip into the southern half of the CWA Wed and Wed evening. Temps through the period should be seasonable with slightly cooler conditions Wed and Thur, followed by a warming trend for the end of the week. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1150 PM CST Sat Jan 23 2021 Warm advection and weak isentropic lift are producing an area of very light precip that is advancing across central IL late this evening. Jacksonville reported 4sm -sn with cloud bases at 2600FT at 1130 pm, but no other precip reports have come in from the other OB sites. Upstream obs in Missouri indicated some snow/sleet or freezing rain mixed precip were occurring at times, so can not rule that our for our southern terminals for the next 3-5 hours. A loss of ice crystals aloft late tonight and Sunday morning could produce a transition to freezing drizzle. Light icing could occur, but mainly on elevated objects. Warm air is expected advance north into central Illinois on Sunday. If any precip lingers during the day on Sunday, the precip type would transition to rain. However, most terminals should see precip end before temps warm that much. MVFR ceilings will accompany the onset of precip, and continue through Sunday afternoon when precip wanes or ends from west to east. By late in the 06z TAF period, IFR cigs could overspread the terminals, with ceilings of 800-900 FT. Winds will remain southeast the rest of tonight and most of the day tomorrow, before a wind shift to the northeast occurs late in the day/evening. Some MVFR fog is indicated in the forecast soundings as well. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Shimon SYNOPSIS...Auten SHORT TERM...Auten LONG TERM...Auten AVIATION...Shimon
Hazardous weather outlook, Jan 23, 3:17 PM CST, 12 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 317 PM CST Sat Jan 23 2021 ILZ027>031-036>038-040>057-061-242130- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Knox- Logan-Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria- Piatt-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 317 PM CST Sat Jan 23 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Light ice and snow accumulations are possible late tonight into Sunday morning. Slippery conditions on untreated roadways are possible, especially on bridges and overpasses. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A winter storm will bring a wintry mix of precipitation from Sunday night through Monday night. Freezing rain will be mostly likely along and north of I-70, with heavy snowfall currently expected north of a Burlington to Kankakee line. Any shift north or south in the band of heaviest snow could result in big changes in potential snow amounts due to a tight snowfall gradient. Slippery travel will be possible, especially during the Monday morning and evening commutes. Additional accumulating snow is possible Wednesday into Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-242130- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 317 PM CST Sat Jan 23 2021 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Light ice and snow accumulations are possible late tonight into Sunday morning. Slippery conditions on untreated roadways are possible, especially on bridges and overpasses. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Moderate to heavy rain is possible Monday, with up to 1 inch possible. Additional accumulating snow is possible Wednesday into Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. NMB
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 3:06 PM CST | Winter Storm Warning | ILX | Knox, Marshall, Stark | 37 hr |
| Jan 24, 3:06 PM CST | Winter Weather Advisory | ILX | Cass, Champaign, Christian, Clark, Coles, Crawford and 23 more | 21 hr |
Nearby
Winter Storm Watches in Illinois, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.